Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 1996, 5:10 PM CDT for Sequatchie County, Van Buren County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 1996, 5:10 PM CDT (22:10 UTC)
- Expired
- May 27, 1996, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Sequatchie County, TN, Van Buren County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:15 PM CDT | Thunderstorm Wind 50 | Spencer, TN | |
| May 27, 5:35 PM CDT | Thunderstorm Wind 50 | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 272211 SVRBNA TNC051-115-153-175-272300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 510 PM CDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...FRANKLIN COUNTY IN SOUTHEAST TENNESSEE ...MARION COUNTY...SEQUATCHIE COUNTY...VAN BUREN COUNTY AT 508 PM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR SPENCER TO AROUND WINCHESTER. THESE STORMS ARE MOVING EAST AT 35 MPH AND WILL AFFECT MONTEAGLE AROUND 510 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEbOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:27 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 27, 3:27 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT MON MAY 27 1996 WIDESPREAD SVR WX OCCURG ACRS MID TN ATTM AS LARGE BOW ECHO CONTS TO WORK ITS WAY THRU MID TN. AM IN AGREEMENT W/MOS POPS TNGT AND TUE AS BLV THAT WE WL CONT TO SEE TSTMS DVLP IN FA AHD OF MID LVL S/W ESP TNGT. ACCEPT FAN TEMPS TNGT AND NGM FOR REST OF PDS. TT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 58 min |
| May 26, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 44 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 53 min |
| May 27, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 42 min |
| May 27, 1:04 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 41 min |
| May 27, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 57 min |
| May 27, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 67 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 64 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 64 min |
| May 27, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 53 min |
| May 27, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 53 min |
| May 27, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 44 min |
| May 27, 2:54 PM CDT | Tornado Warning | OHX | Davidson, Williamson | 51 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 45 min |
| May 27, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 40 min |
| May 27, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Sumner, Wilson | 38 min |
| May 27, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 53 min |
| May 27, 3:44 PM CDT | Tornado Warning | OHX | Rutherford | 46 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 45 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 44 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 53 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.